Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

July 18, 2016Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 18, 2016, 1:49 PM EDT for Putnam County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 1:49 PM EDT (17:49 UTC)
Expired
Jul 18, 2016, 2:15 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2303 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS82 KJAX 181749
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT MON JUL 18 2016
 
FLZ037-181815-
PUTNAM FL-
149 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 215
PM EDT...

AT 149 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST PALATKA...MOVING WEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALATKA...EAST PALATKA...BARDIN...SAN MATEO...SATSUMA...
ORANGE MILLS AND CARRAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2950 8179 2977 8180 2973 8152 2955 8152
TIME...MOT...LOC 1749Z 088DEG 7KT 2964 8159 

$$

STRUBLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:04 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 18, 10:04 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1004 AM EDT MON JUL 18 2016

.UPDATE...
No major updates needed to the forecast this morning. The 12Z
sounding showed a cap around 850mb, which should prevent
significant convection from developing until the mid to late
afternoon hours. There were a few showers/storms over the Atlantic
waters, which may impact the coastal areas this morning.
Otherwise, only isolated to widely scattered showers and storms
will develop along the east coast sea breeze due to the capping in
place, with scattered diurnally driven storms developing from
Highway 301 westward. Highs will be near seasonal norms in the low
to mid 90s, except upper 80s to near 90 along the coast.

&&

.AVIATION...
Isolated to widely scattered showers/storms will develop along
the east coast sea breeze this afternoon and then move inland. May
need a TEMPO group at KGNV this afternoon for storms. Light winds
away from the coast this morning will shift to the east around 10
knots as the sea breeze moves inland. Winds will diminish
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  73  94  73 /  40  20  50  20
SSI  89  77  87  80 /  30  10  20  10
JAX  92  75  91  76 /  30  10  20  10
SGJ  89  76  89  77 /  30  10  20  10
GNV  94  71  93  72 /  40  10  30  10
OCF  94  72  94  74 /  40  10  30  10

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Struble/Walker
Hazardous weather outlook, Jul 18, 3:15 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EDT MON JUL 18 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-191100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
315 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP INLAND AS THE SEA BREEZE
FRONT MOVES INLAND. THE GREATEST COVERAGE IN THUNDERSTORM ACTIVITY WILL
FOCUS WEST OF THE HIGHWAY 301 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING HOURS. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE AND WILL BE
CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...STRONG WIND GUSTS...AND
LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE TO THE WEST AROUND 10 MPH.

HEAT INDEX VALUES WILL NEAR 105 DEGREES INLAND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED MAINLY INLAND AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE...WITH GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 18, 1:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT MON JUL 18 2016

FLZ024-025-124-125-181745-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL DUVAL FL-INLAND DUVAL FL-
109 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 145 PM EDT...

AT 108 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YULEE...OR 8 MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL ARPT. THIS
STORM WAS NEARLY STATIONARY.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...JACKSONVILLE INTERNATIONAL ARPT...YULEE AND OCEANWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3071 8149 3049 8148 3043 8173 3064 8180
TIME...MOT...LOC 1708Z 072DEG 4KT 3056 8159

STRUBLE
Special weather statement, Jul 18, 1:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EDT MON JUL 18 2016

FLZ037-040-181800-
MARION FL-PUTNAM FL-
118 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 200 PM EDT...

AT 117 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKE GEORGE...OR 7 MILES NORTHWEST OF PIERSON...MOVING
NORTHWEST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...SALT SPRINGS...FRUITLAND...
LAKE DELANCY...WELAKA...LAKE COMO AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2941 8188 2959 8155 2951 8152 2949 8152
      2948 8151 2937 8147 2932 8168 2930 8167
      2929 8165 2928 8164 2922 8164
TIME...MOT...LOC 1717Z 153DEG 13KT 2930 8156

STRUBLE
Special weather statement, Jul 18, 1:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT MON JUL 18 2016

FLZ033-037-181745-
ST. JOHNS FL-PUTNAM FL-
121 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS AND
NORTHEASTERN PUTNAM COUNTIES UNTIL 145 PM EDT...

AT 121 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HASTINGS...MOVING WEST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALATKA...HASTINGS...EAST PALATKA...FEDERAL POINT...BARDIN...
SAN MATEO...ORANGE MILLS...BOSTWICK AND SPUDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2962 8143 2962 8152 2958 8152 2961 8181
      2984 8172 2984 8159 2974 8139
TIME...MOT...LOC 1721Z 107DEG 23KT 2968 8151

STRUBLE
Special weather statement, Jul 18, 1:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON JUL 18 2016

GAZ152-153-181800-
BRANTLEY GA-INLAND GLYNN GA-
130 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND
NORTHEASTERN BRANTLEY COUNTIES UNTIL 200 PM EDT...

AT 130 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
THALMANN...OR 9 MILES NORTHWEST OF DOCK JUNCTION. THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOCK JUNCTION...THALMANN...WAYNESVILLE AND EVERETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3113 8169 3115 8172 3115 8176 3135 8185
      3136 8180 3133 8172 3136 8170 3138 8171
      3139 8170 3139 8164 3124 8154 3122 8155
      3121 8155 3121 8153
TIME...MOT...LOC 1730Z 057DEG 3KT 3126 8165

STRUBLE
Special weather statement, Jul 18, 1:47 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
147 PM EDT MON JUL 18 2016

FLZ024-025-124-125-181830-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL DUVAL FL-INLAND DUVAL FL-
147 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 230 PM EDT...

AT 147 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
YULEE...OR NEAR ST. MARYS...MOVING WEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...FERNANDINA BEACH...JACKSONVILLE INTERNATIONAL ARPT...
YULEE AND NASSAU VILLAGE-RATLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3047 8180 3074 8181 3073 8166 3072 8161
      3072 8154 3071 8154 3072 8153 3071 8148
      3051 8146
TIME...MOT...LOC 1747Z 088DEG 7KT 3062 8159

STRUBLE
Special weather statement, Jul 18, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT MON JUL 18 2016

FLZ037-181815-
PUTNAM FL-
149 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 215
PM EDT...

AT 149 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST PALATKA...MOVING WEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALATKA...EAST PALATKA...BARDIN...SAN MATEO...SATSUMA...
ORANGE MILLS AND CARRAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2950 8179 2977 8180 2973 8152 2955 8152
TIME...MOT...LOC 1749Z 088DEG 7KT 2964 8159

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:09 PM EDTSpecial Weather StatementJAXNassau36 min
Jul 18, 1:16 PM EDTSpecial Marine WarningJAX44 min
Jul 18, 1:18 PM EDTSpecial Weather StatementJAXPutnam42 min
Jul 18, 1:21 PM EDTSpecial Weather StatementJAXPutnam24 min
Jul 18, 1:47 PM EDTSpecial Weather StatementJAXNassau43 min
Jul 18, 1:55 PM EDTSpecial Weather StatementJAXMarion35 min
Jul 18, 2:17 PM EDTSpecial Weather StatementJAXPutnam43 min
Jul 18, 3:12 PM EDTSpecial Weather StatementJAXClay33 min
Jul 18, 3:56 PM EDTSpecial Weather StatementJAXBradford34 min
Jul 18, 4:59 PM EDTSpecial Weather StatementJAXMarion31 min
Jul 18, 5:31 PM EDTSpecial Weather StatementJAXMarion29 min
Jul 18, 5:56 PM EDTSpecial Weather StatementJAXMarion34 min
Jul 18, 1:30 PM EDTSpecial Weather StatementJAXGlynn30 min
Jul 18, 2:05 PM EDTSpecial Weather StatementJAXWayne25 min
Jul 18, 2:15 PM EDTSpecial Weather StatementJAXCamden45 min
Jul 18, 2:58 PM EDTSpecial Weather StatementJAXCamden32 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.